Kentucky, 2005

Flood in Kentucky, September 1 to 3, 2005

September 1 to 3, 2005 · NWS PAH · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 31, 12:15 PM CST, 11 hours 45 minutes earlier.

Area forecast discussion, Aug 31, 12:15 PM CST, 11 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
115 PM CDT WED AUG 31 2005

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

MID AND UPPER LEVEL NORTHWEST FLOW WILL CONTINUE THROUGH THE PERIOD
AS THE MEAN 500 MB RIDGE POSITION STAYS OVER THE PLAINS. A FAIRLY
STRONG SHORTWAVE TROUGH WILL MOVE EASTWARD ACROSS THE NORTHERN
STATES TONIGHT AND THURSDAY...TEMPORARILY FLATTENING THE RIDGE. THE
SHORTWAVE WILL PUSH A WEAK COLD FRONT ACROSS THE FORECAST AREA
THURSDAY. A STRONGER SURFACE HIGH WILL THEN BUILD EASTWARD FROM THE
PLAINS TO THE UPPER MISSISSIPPI VALLEY FRIDAY NIGHT.

TONIGHT...THE BOUNDARY LAYER FLOW WILL BE MUCH LIGHTER THAN LAST
NIGHT. WITH CLEAR SKIES AND STILL DECENT LOW LEVEL MOISTURE...EXPECT
PATCHY GROUND FOG TO AGAIN FORM TOWARD SUNRISE. THIS WILL BE MAINLY
CONFINED TO THE TYPICAL LOW LYING AREAS...AND BE MORE OF A CONCERN
TO AVIATION THAN TO THE GENERAL PUBLIC. WITH NEARLY IDEAL
RADIATIONAL COOLING TONIGHT...WILL FORECAST LOWS 1 TO 3 DEGREES
BELOW GFS MOS IN MOST PLACES. LOWS SHOULD BE VERY SIMILAR TO LAST
NIGHT...WITH SOME UPPER 50S IN THE USUAL COOL SPOTS.

THURSDAY...ETA/GFS/NGM ARE IN GOOD AGREEMENT ON THE TIMING OF THE
FRONT...TAKING IT ACROSS THE LOWER OHIO VALLEY AROUND 18Z. THE FLOW
IN ADVANCE OF THE FRONT WILL BE WEST TO NORTHWEST...LIMITING LOW
LEVEL CONVERGENCE AND MOISTURE RETURN. STRONG ANTICYCLONIC FLOW
ALOFT WILL ALSO LIMIT PRECIP POTENTIAL. TIME HEIGHT CROSS SECTIONS
INDICATE THE POTENTIAL FOR A BROKEN TO OVERCAST MID LEVEL DECK
DURING THE DAY...WHICH WOULD KEEP IT A LITTLE COOLER AND MORE
STABLE. WILL FORECAST HIGHS A DEGREE OR TWO BELOW GFS MOS. ALTHOUGH
AN ISOLATED SHOWER OR STORM CANNOT BE RULED OUT...WILL KEEP THE
FORECAST DRY...IN LINE WITH MOS POPS WHICH ARE AROUND 10 PERCENT.

THURSDAY NIGHT THROUGH FRIDAY NIGHT WILL BECOME NEARLY CLOUD FREE AS
DEEP LAYER DRYING OCCURS AHEAD OF THE SHARPENING 500 MB RIDGE OVER
THE PLAINS. TYPICAL EARLY SEPTEMBER TEMPERATURES AND HUMIDITY LEVELS
WILL PREVAIL...WITH SURFACE DEW POINTS MAINLY AROUND 60 DEGREES.

.LONG TERM...SATURDAY THROUGH WEDNESDAY

SEVERAL DAYS OF DRY WEATHER ARE ON TAP DURING THIS PERIOD. SURFACE
HIGH PRESSURE WILL BUILD SLOWLY SOUTH INTO THE GREAT LAKES REGION
OVER THE WEEKEND...THEN SETTLE IN OVER NY/PA REGION EARLY NEXT WEEK.
CONSEQUENTLY...WITH A LIGHT EAST/NORTHEAST FLOW SAT/SUN...SHOULD SEE
TEMPS A BIT BELOW NORMAL...ESP AT NIGHT. LOOKING TO STAY FAIRLY
CLOSE TO THE MEX MOS TEMPS...WHICH GIVES LOWS IN THE UPPER 50S TO
NEAR 60...AND HIGHS IN THE LOWER TO MID 80S OVER THE WEEKEND. SHOULD
BEGIN TO WARM A BIT NEXT WEEK AS THE HIGH CENTER MOVES FURTHER EAST.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

SHORT TERM...MY
LONG TERM...GM
Hazardous weather outlook, Aug 31, 3:09 AM CST, 20 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
409 AM CDT WED AUG 31 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-010915-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION...
MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO...
CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG...
SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...
CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...
POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...
CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...
BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...
MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...
OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...
MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN...
DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON...
NEW MADRID
409 AM EST WED AUG 31 2005 /409 AM CDT WED AUG 31 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHEAST MISSOURI...WESTERN KENTUCKY AND SOUTHWEST
INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DUE TO THE RAINFALL
RUNOFF FROM THE REMNANTS OF HURRICANE KATRINA...SIGNIFICANT RISES
ON AREA RIVERS WILL BE POSSIBLE OVER THE NEXT SEVERAL DAYS. A
FLOOD WARNING HAS ALREADY BEEN ISSUED FOR THE GREEN RIVER AT
PARADISE. PLEASE REFER TO HYDROLOGIC STATEMENTS /SDFRVSPAH/ FOR
INFORMATION REGARDING RIVER STAGES AND RIVER CREST INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SIGNIFICANT RISES
ON MANY AREA RIVERS ARE LIKELY TO CONTINUE OVER THE NEXT SEVERAL
DAYS. PLEASE REFER TO HYDROLOGIC STATEMENTS /SDFRVSPAH/ FOR
INFORMATION REGARDING RIVER STAGES AND RIVER CREST INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER ANY
REPORTS OF FLOODING WOULD BE GREATLY APPRECIATED.

JAP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Muhlenberg

When
September 1, 12:00 AM CST to September 3, 3:00 PM CST
Where
Muhlenberg forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
37.617, -84.817

Minor flooding of the Green River occurred as a result of heavy rains from the remnants of Hurricane Katrina at the end of August. At the Paradise Fossil Plant, the river crested at 384.31 feet on the 2nd. Flood stage there is 380 feet. There was minor flooding of low-lying wooded bottomlands and fields.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474078.